Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 9, 20215 counties in Tennessee

NWS Nashville, TN issued this special weather statement at May 9, 2021, 2:28 PM CDT for 5 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 9, 2021, 2:28 PM CDT (19:28 UTC)
Expired
May 9, 2021, 3:15 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

Counties Clay County, TN, Macon County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
519 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS84 KOHX 091928
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Sun May 9 2021
 
TNZ008>010-027>031-092015-
Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-
Macon TN-Smith TN-
228 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN
DAVIDSON...NORTHWESTERN JACKSON...CENTRAL SUMNER...NORTHERN WILSON...
NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Hendersonville.
Movement was east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Celina, Hartsville, Madison,
Hendersonville, Mount Juliet, Goodlettsville, Millersville, Lakewood,
Westmoreland, Red Boiling Springs, Old Hickory, South Carthage, Moss,
Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.

This includes the following highways...
 Interstate 65 between mile markers 91 and 99.
 Interstate 24 between mile markers 39 and 43.

LAT...LON 3659 8547 3625 8583 3624 8694 3659 8630
TIME...MOT...LOC 1928Z 269DEG 41KT 3655 8629 3637 8661 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 9, 12:23 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, May 9, 12:23 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1223 PM CDT Sun May 9 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Tweaked hourly temperature, dewpoint, wind speed/direction, and
sky grids and blended them with associated late morning to early
afternoon hourly gridded values. Current temperature trends
generally in line with forecasted highs. 09/12Z KOHX Sounding
derived indicies showing robust SRH values and good low to mid
level lapse rates, but little instability, CAPE, with PWAT values
approaching 1.0 inch. Consensus blend of model solution soundings
still showing instability, CAPE, and PWAT values increasing as
late morning into afternoon hours progress resulting in an
atmosphere conducive for strong to severe convective development.
As of 10 AM CDT, surface wind gusts generally 20 to 30 mph with a
peak gust of 37 mph at Columbia. Remainder of forecast continues
to be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A surface low is currently situated over
southern Indiana with a cold front trailing southwestward through
the Ohio Valley and remains just northwest of Middle Tennessee.
Already, convection has developed across the mid state and showers
and storms will continue on and off the remainder of the afternoon
and into the evening. Fropa will occur during the next several
hours and will take most of the moisture with it, so look for the
active weather to begin tapering off during the evening. A broad
area of low-level moisture will keep IFR/MVFR ceilings around
until after 18Z Monday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........08
Hazardous weather outlook, May 9, 8:52 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
852 AM CDT Sun May 9 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-101000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
852 AM CDT Sun May 9 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Some strong to isolated severe thunderstorms will be possible this
afternoon and evening. Best chance for severe thunderstorms
will be around and west of the I-24 Corridor. Main threat will be
strong to damaging winds. However, brief heavy downpours
resulting in localized flooding, large hail, and isolated tornado
development can not be ruled out.

Additionally, sustained southwest winds 15 to 25 mph with gusts to
around 40 mph will be possible from mid morning through afternoon
hours today. Gusty winds could blow around unsecured objects.
Tree limbs could be blown down and a few power outages may result.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

In the hours before

Special weather statement, May 9, 2:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
228 PM CDT Sun May 9 2021

TNZ008>010-027>031-092015-
Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Clay TN-Jackson TN-
Macon TN-Smith TN-
228 PM CDT Sun May 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHERN
DAVIDSON...NORTHWESTERN JACKSON...CENTRAL SUMNER...NORTHERN WILSON...
NORTHWESTERN CLAY...MACON AND TROUSDALE COUNTIES UNTIL 315 PM CDT...

At 228 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Hendersonville.
Movement was east at 45 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Lafayette, Carthage, Celina, Hartsville, Madison,
Hendersonville, Mount Juliet, Goodlettsville, Millersville, Lakewood,
Westmoreland, Red Boiling Springs, Old Hickory, South Carthage, Moss,
Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.

This includes the following highways...
 Interstate 65 between mile markers 91 and 99.
 Interstate 24 between mile markers 39 and 43.

LAT...LON 3659 8547 3625 8583 3624 8694 3659 8630
TIME...MOT...LOC 1928Z 269DEG 41KT 3655 8629 3637 8661

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:22 AM CDTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more17 hr
May 9, 4:51 PM CDTSpecial Weather StatementOHXHumphreys39 min
May 9, 5:31 PM CDTSpecial Weather StatementOHXHumphreys44 min
May 9, 5:44 PM CDTSpecial Weather StatementOHXClay46 min
May 9, 5:58 PM CDTSpecial Weather StatementOHXHickman32 min
May 9, 6:10 PM CDTSpecial Weather StatementOHXDavidson35 min
May 9, 6:25 PM CDTSpecial Weather StatementOHXLewis35 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury, Perry, Wayne45 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.